After reading so many stories, it seems no one ever really feels awake even with medication. Medication helps, but it never seems like enough
I am frustrated, probably like many of you, with my medication. I know it's better. I am not having sleep attacks as often I used to. I realized that early on in taking the meds. I was still falling asleep around 11:30 though so I started taking a second dose at 12 (so I could have another 2-3 hours) and I just feel so frustrated. I'm out… read more
I was diagnosed over 30 years ago and have been on several different medications. The one thing that all of my doctors
over the years have said it that the medications aren’t meant to take the place of naps, but to help keep you alert between them. I used to feel embarrassed when I needed a nap. I used to sneak off so no one would know. Now I have accepted that this is part of who I am and I have to live with it. It is frustrating to always feel tired and not feel like the meds do enough. You are not over exaggerating…you have a legitimate disease and you are doing the best you can to learn how to live with it. Beat of luck to you.
Yes...struggle you may...find some sport or exercise to get your blood moving...What you consume effects everything...When you feel sleepy..walk around...When U was working I used to excuse myself to the bathroom..until the sttackpast..The super thought my bathroom breaks were to long...I just kept doing it until zi lost the job. Dr Amen has studied the brain in depth..You can take a Spect Scan
(this shows where the blood is going and...if there is no blood the brain is out of touch....It can not function without blood....
I wouldn't be too shy about talking to my Dr. If they don't understand
You find one that does. It's work but it's worth it. Please don't worry too much about what others think. You
have walked a mile in your shoes, they haven't. Love Ya Buddy, hang in there!
Yes I fight it at work everyday. I am still fighting for a sleep study and I let my doctor's know when it is not working. I think you should talk with your doctor and let him know just how serious it is. Bless you!!
Hi my name is Kathy. I am 57 years old, my first episode of narcolepsy started at age 5. I didn't even know what that was at the time. I am going thru the same things you are right now. I got my medication filled 10 days ago like I normally do every month. These last 10 days have been a nightmare. Some days I can't even tell I took my medicine. Brain fog walking around in a daze tense feeling. Its the same medication I've taken for 16 years. I was already aware that 2 doses a day wasn't enough anymore my body has built up a tolerance but I was to afraid to tell my doctor. But the other side affects I mentioned have never happened. Brain fog. No mental alertness. I feel like I'm sleep walking. This has never happened. I am very exhausted from this illness. I think I know what would help. I'm going to talk to my doctor about alternating my medication. I'm going to ask him to prescribe me Adderall and provigil not to take together but alternate every day. And I'm going to tell him I need something every 4 hours a day even if he needs to lower dose. I can't help it if medications wear off within 4 hours. I'm sick of suffering . I have narcolepsy it isn't ever going away so if I want to live a life and not be trapped in this body I should have that right.
We never share your personal information with anyone.